Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 114, NWS Charleston, SC

July 1, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2012, 5:34 PM EDT for Berkeley County, South Carolina. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 5:34 PM EDT (21:34 UTC)
Expired
Jul 1, 2012, 6:30 PM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 6:37 PM EDTTSTM WND DMG2 S Saint Stephen, SCFIRE DEPARTMENT PERSONNEL WITNESSED A ROOF BLOWN OFF A 14 BY 80 FEET TRAILER ALONG MENDEL RIVER ROAD. 6 TO 8 FULL PINE TREES WERE ALSO BLOWN DOWN AT THE SAME LOCATION.
Jul 1, 6:37 PM EDTTSTM WND DMG3 Sw Saint Stephen, SCLAW ENFORCEMENT WITNESSED A ROOF BLOWN OFF A TRAILER.
Jul 1, 6:40 PM EDTTSTM WND DMG2 Nw Saint Stephen, SCLAW ENFORCEMENT REPORTED 4 TREES DOWN NEAR SAINT STEPHEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 2:01 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5275 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WUUS52 KCHS 012134
SVRCHS
SCC015-012230-
/O.NEW.KCHS.SV.W.0114.120701T2134Z-120701T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 36 MILES NORTH
  OF JAMESTOWN TO 24 MILES NORTH OF EASTERN LAKE MARION...MOVING
  SOUTHEAST AT 35 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO THE SIZE OF HALF DOLLARS...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  EASTERN LAKE MARION...SAINT STEPHEN...EADYTOWN...NORTHERN LAKE
  MOULTRIE...CROSS...JAMESTOWN...SOUTHERN LAKE MOULTRIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GET OFF LAKE MOULTRIE NOW. TAKE SHELTER AS 
THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3303 8013 3315 8032 3318 8029 3320 8033
      3327 8037 3328 8035 3327 8030 3330 8026
      3345 8022 3346 8015 3350 8013 3351 8005
      3350 7996 3344 7986 3341 7985 3338 7979
      3332 7974 3328 7957 3324 7945 3321 7944
TIME...MOT...LOC 2134Z 337DEG 31KT 3375 7946 3374 8029

$$
2 follow-up statements
731 
WWUS52 KCHS 012151
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT SUN JUL 1 2012

SCC015-012230-
/O.CON.KCHS.SV.W.0114.000000T0000Z-120701T2230Z/
BERKELEY SC-
551 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR BERKELEY COUNTY...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
22 MILES NORTH OF SAINT STEPHEN TO 19 MILES NORTH OF WILSONS
LANDING...MOVING SOUTHEAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO GOLFBALL SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...JAMESTOWN...
MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE
PARK...PINOPOLIS...SAINT STEPHEN...SANGAREE AND SOUTHERN LAKE
MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3303 8013 3315 8032 3318 8029 3320 8033
      3327 8037 3328 8035 3327 8030 3330 8026
      3345 8022 3346 8015 3350 8013 3351 8005
      3350 7996 3344 7986 3341 7985 3338 7979
      3332 7974 3328 7957 3324 7945 3321 7944
TIME...MOT...LOC 2150Z 332DEG 20KT 3372 7984 3371 8021

$$
736 
WWUS52 KCHS 012213
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT SUN JUL 1 2012

SCC015-012230-
/O.CON.KCHS.SV.W.0114.000000T0000Z-120701T2230Z/
BERKELEY SC-
613 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR BERKELEY COUNTY...

AT 611 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THE LEADING EDGE OF STRONG WINDS FROM SEVERE THUNDERSTORMS... 
EXTENDING ALONG A LINE FROM SAINT STEPHEN TO WILSONS 
LANDING...MOVING SOUTHEAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3303 8013 3315 8032 3318 8029 3320 8033
      3327 8037 3328 8035 3327 8030 3330 8026
      3345 8022 3346 8015 3350 8013 3351 8005
      3350 7996 3344 7986 3341 7985 3338 7979
      3332 7974 3328 7957 3324 7945 3321 7944
TIME...MOT...LOC 2211Z 333DEG 23KT 3345 7993 3344 8012

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:53 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 1, 3:53 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN JUL 1 2012

...DANGEROUS HEAT WAVE CONTINUES...
...SEVERE THUNDERSTORM WATCH FOR THE ENTIRE AREA UNTIL 10 PM THIS
EVENING...

.SYNOPSIS...
A STRONG UPPER RIDGE WILL PERSIST TODAY BEFORE WEAKENING AND
SHIFTING SOUTHWEST AWAY FROM THE AREA. AN INLAND SURFACE TROUGH
WILL STRENGTHEN AND SHIFT CLOSER TO THE COAST LATE NEXT WEEK INTO
THE WEEKEND...SUPPORTING MORE UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE RIDGING ALOFT IS STARTING TO WEAKEN...ALBEIT EVER SO SLOWLY.
STILL IN REMAINS ANCHORED ATOP THE FORECAST AREA...AND OUR SPECIAL
18Z SOUNDING AS WELL AS SATELLITE/RADAR IMAGES SHOW THAT IT IS
STILL IN PLACE AS OF LATE THIS AFTERNOON. BUT CONVECTION AND
ISOLATED SEVERE WEATHER HAS ALREADY BEEN ONGOING AS THE NE TO SW
LEE SIDE TROUGH IS FIRING WITH SCATTERED CONVECTION. LITTLE
MOVEMENT HAS BEEN OBSERVED SO FAR...BUT A SLOW MOVEMENT TOWARD THE
SE IS TRYING TO OCCUR AS IMPULSES ALOFT ROUND THE TOP OF THE
RIDGE.

18Z SOUNDING AT KCLX...AS WELL AS SPC MESO-ANALYSIS SHOWS THAT
THERE IS STILL A 3C CAP OVER THE AREA. BUT MID LEVEL LAPSE RATES
ARE NEAR -9C. THE TOTAL TOTAL INDEX IS 59. LIFTED INDEX IS
-16...ALTHOUGH SHOWALTER INDEX OF -6 MIGHT BE A BETTER VARIABLE TO
LOOK AT SINCE SO MUCH OF THE CAPE IS ELEVATED. EITHER WAY...IT IS
EXTREMELY UNSTABLE. SBCAPE IS ABOUT AS HIGH AS IT CAN GET IN THE
SE AT 6500-7000 J/KG...AND MOST OF THAT FAT CAPE IS ALOFT AS 0-3
KM CAPE IS ONLY 24 J/KG. MUCH OF THE CAPE IS ABOVE BOTH THE -10C
AND -20C LEVELS...WHICH ALONG WITH CAPE IN THE HAIL GROWTH OF
ALMOST 2800 J/KG FAVORS LARGE HAIL. STORM TOPS WILL BE EXTREMELY
HIGH GIVEN THE HIGH CAPE AND IMPRESSIVE UPDRAFT STRENGTH...AND WE
HAVE ALREADY SEEN TOPS OUTSIDE OUR CWFA NEAR 60K FEET...WITH CLOUD
TOPS AS COLD AS -70C. IN ADDITION...DCAPES ARE 1500-2000 J/KG AND
WINDEX IS OVER 65 KT. THIS POINTS TOWARD THE POTENTIAL FOR
DAMAGING WINDS.

HOWEVER...WITH THE CAPPED AIR MASS IN PLACE LOCALLY...IT/S GOING
TO TAKE UNTIL MORE CONSOLIDATION OCCURS UPSTREAM AND AN MCS FORMS.
THEN WE LOOK TO SEE SOME PROPAGATION MORE TO THE SE INTO THE
AREA. WE HAVE HELD ONTO NIL POPS THROUGH 5-6 PM...THEN SHOWING
CHANCE POPS ARRIVING FROM THE NW BY 7-8 PM. HIGHEST COVERAGE WILL
BE 30-40 PERCENT NORTH OF I-16 IN SE GA...AND 20 PERCENT
ELSEWHERE. IF THIS SCENARIO PANS OUT...BY THE TIME CONVECTION GETS
THIS FAR SE...THE ABOVE MENTIONED CONVECTIVE PARAMETERS WILL BE
AT LOWER VALUES...YIELDING CONDITIONS MORE TYPICAL FOR THE SE AT
THIS TIME OF YEAR. EVEN SO...THESE CONDITIONS STILL SUPPORT THE
RISK OF ISOLATED DAMAGING WINDS AND LARGE HAIL...WHICH HAVE BEEN
ADDED TO THE FORECAST. IN ADDITION...FREQUENT LIGHTNING WILL ALSO
OCCUR.

MEANWHILE...THE EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR ALL
LOCATIONS THROUGH 9 PM...ALTHOUGH IF CONVECTION DOES MOVE IN WE
WOULD BE ABLE TO CANCEL AT AN EARLIER TIME. THIS WARNING HAS BEEN
VERIFYING NICELY SO FAR TODAY...WITH DEW POINTS AS HIGH AS THE
UPPER 70S AND LOWER 80S JUST ABOUT AREA WIDE. WHEN COMBINED WITH
NEAR OR TRIPLE DIGIT TEMPS IN MANY LOCALES...WE HAVE SEEN HEAT
INDICES AS HIGH AS 117-122 DEGREES.

TEMPS TONIGHT WILL AGAIN BE UNUSUALLY WARM AND STEAMY...UNLESS
CONSIDERABLE RAIN-COOLER AIR OCCURS. THEN WE CAN ANTICIPATE
FREQUENT UPDATES TO OUR TEMPERATURE CURVE. LOWEST READINGS AT
THIS TIME WILL GENERALLY BE 75-80.

OUTSIDE CHANCE OF SOME LATE NIGHT FOG IN LOCATIONS THAT GET
RAINFALL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
MONDAY...AS THE UPPER LEVEL RIDGE WEAKENS ITS GRIP ON THE AREA...THE
CAP WILL WEAKEN AND THIS COMBINED WITH UPPER LEVEL DISTURBANCES
TRAVERSING AROUND THE NORTHEAST SIDE OF THE UPPER LEVEL RIDGE WILL
GIVE US A THREAT FOR UNSETTLED WEATHER. 12Z MODELS AND ESPECIALLY
THE GFS ONCE AGAIN DEVELOP EXTREME INSTABILITY MONDAY AFTERNOON WITH
CAPE VALUES POSSIBLY IN EXCESS OF 6000 J/KG. THE STORM PREDICTION
CENTER HAS MAINTAINED A SLIGHT RISK ZONE FOR SEVERE THUNDERSTORMS
MONDAY AND MONDAY NIGHT. THE KEY TO THE AMOUNT OF INSTABILITY ON
MONDAY AS WELL AS THREAT FOR PRECIPITATION AND THE AFTERNOON HEAT
INDICES IS WHAT HAPPENS WITH CONVECTION THIS EVENING. IF A STRONG
COMPLEX OF THUNDERSTORMS WORKS OVER THE ENTIRE CWA THIS EVENING THEN
THE HEAT INDEX...AFTERNOON INSTABILITY AND THREAT FOR THUNDERSTORMS
FOR MONDAY AND LIKELY MONDAY EVENING WILL BE NEGATIVELY IMPACTED.
FOR NOW WILL BASICALLY MAINTAIN THE PREVIOUS FORECAST THAT INCLUDES
HIGHS FROM 95 TO 100 INLAND...AFTERNOON HEAT INDICES FROM 110 TO
114 AWAY FROM THE COAST AND A CHANCE FOR LATE DAY THUNDERSTORMS IN
THE NORTHWEST AND A SLIGHT CHANCE ELSEWHERE. WILL HOLD OFF ON THE
ISSUANCE OF A HEAT ADVISORY FOR MONDAY AFTERNOON AND EVENING UNTIL
AT LEAST THE EXCESSIVE HEAT WARNING THAT IS CURRENTLY IN EFFECT IS
CANCELLED OR ALLOWED TO EXPIRE.

MONDAY NIGHT...AFTER THE THREAT FOR EVENING THUNDERSTORMS...THE
THREAT FOR PRECIPITATION SHOULD DIMINISH. LOWS WILL MAINLY BE IN THE
MID TO UPPER 70S.

TUESDAY AND WEDNESDAY...THE GENERAL SYNOPTIC PATTERN WILL CONTINUE
INTO MID WEEK...WITH THE INLAND SURFACE TROUGH STRENGTHENING AND
SHORTWAVE ENERGY SHIFTING SOUTHEAST INTO THE FORECAST AREA. AT
THIS TIME...MODELS ARE SUGGESTING THAT SUBSEQUENT SHORTWAVES WILL
BE COMPARATIVELY WEAKER THAN WHAT IS SEEN FOR MONDAY NIGHT. HAVE
THUS CAPPED SHOWER/THUNDERSTORM POTENTIAL IN THE SLIGHT CHANCE
RANGE FOR BOTH DIURNAL CONVECTION...AS WELL AS ANY NOCTURNAL
CONVECTION RESULTING FROM UPPER LEVEL SUPPORT AND/OR DOWNSTREAM
PROGRESSION OF EARLIER ORGANIZED SYSTEMS. HEIGHTS ALOFT WILL
CONTINUE TO FALL...AS A BROAD UPPER TROUGH BUILDS DOWN THE EAST
COAST. HIGH TEMPERATURES WILL STILL BE ABOVE SEASONAL
NORMALS...REACHING THE MID TO UPPER 90S AWAY FROM THE COAST ON
TUESDAY AND THE LOW TO MID 90S BY WEDNESDAY. HEAT INDICES WILL
RANGE FROM 105 TO 110 DEGREES INLAND BOTH AFTERNOONS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A TROUGH ALOFT WILL PERSIST ALONG THE EAST COAST INTO THE
WEEKEND...WHILE DEEP MOISTURE REMAINS EMBEDDED WITHIN A SURFACE
TROUGH SLIPPING TOWARD THE COASTLINE THROUGH THE PERIOD. HIGH
TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 90S EACH
AFTERNOON...STILL A FEW DEGREES WARMER THAN SEASONAL NORMALS. DEEP
MOISTURE AND CONVERGENCE WITHIN THE NEARBY SURFACE
TROUGH...COMBINED WITH SHORTWAVE ENERGY EMBEDDED WITHIN THE TROUGH
ALOFT...WILL SUPPORT IMPROVED CONVECTIVE POTENTIAL EACH DAY.
DECENT MODEL CONSENSUS PROVIDES ENOUGH CONFIDENCE TO INCREASE POPS
INTO THE 30 PERCENT RANGE...MAINLY DURING THE CLIMATOLOGICALLY
FAVORED AFTERNOON/EARLY EVENING HOURS LATE WEEK THROUGH THE
WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE 18Z TAFS FOR KCHS AND KSAV SHOW PREVAILING VFR CONDITIONS.
HOWEVER...THERE DOES REMAIN TWO MAIN CONCERNS THAT COULD ALTER
THAT FORECAST. DEVELOPING CONVECTION IN VA/NA WILL ATTEMPT TO
REACH ESPECIALLY KCHS EARLY TONIGHT...AND IF IT DOES SO THEN
PERIODIC MVFR OR LOWER CONDITIONS WITH GUSTY WINDS AND EVEN HAIL
COULD OCCUR. THE SECOND IS THE RISK OF MARGINAL MVFR CONDITIONS AT
BOTH SITES IN MIST AND/OR HAZE LATE TONIGHT/EARLY MONDAY MORNING.
THE PROBABILITIES OF EITHER OF THESE OCCURRENCES HOWEVER IS TOO
LOW TO INCLUDE WITH THE LATEST SET OF TAFS.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE LEVEL.

&&

.MARINE...
THE RIM OF THE ATLANTIC RIDGE ACROSS THE WATERS THIS EVENING WILL
GIVE WAY TO MORE CYCLONIC CIRCULATION TONIGHT AS CONVECTION
ASSOCIATED WITH THE INLAND TROUGH ATTEMPTS TO MOVE INTO THE AREA.
SOME OF THESE STORMS IF THEY DO GET THIS FAR SE WILL BE LOCALLY
STRONG OR SEVERE WITH DAMAGING WINDS AND LARGE HAIL TO OCCUR.
OUTSIDE OF CONVECTION...SOUTHERLY WINDS WILL BE NEAR 15 KT
EARLY...THEN DROP OFF ABOUT 5 KT LATE AS THEY VEER A LITTLE MORE
TOWARD THE SW. SEAS WILL HOLD AROUND 2-3 FT...ALTHOUGH SOME
OCCASIONAL 4 FOOTERS WILL OCCUR OUT NEAR 20 NM OR FURTHER OFF THE
COAST.

MONDAY THROUGH FRIDAY...THE MARINE AREA WILL BE LOCATED BETWEEN
ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH TO THE
WEST/NORTHWEST THROUGH THE PERIOD. SOUTH TO SOUTHWEST WINDS AT OR
BELOW 15 KT WILL PREVAIL INTO EARLY NEXT WEEK...WITH SEAS BETWEEN 1
TO 3 FT ACROSS THE NEARSHORE WATERS AND 3 TO 4 FT ACROSS THE OUTER
MARINE ZONES.

THE INLAND SURFACE TROUGH IS EXPECTED TO STRENGTHEN BY MID
WEEK...TIGHTENING THE PRESSURE GRADIENT WITH THE ATLANTIC SURFACE
HIGH. SOUTH/SOUTHWEST FLOW COULD SURGE UP TO 15 TO 20 KT AT TIMES
BY WEDNESDAY AND THURSDAY...HOWEVER WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.TIDES/COASTAL FLOODING...
RECENT TIDAL DEPARTURES AT CHARLESTON SUGGEST THAT WE/LL COME UP
JUST SHORT OF OUR SHALLOW COASTAL FLOODING CRITERIA WITH THE
EVENING HIGH TIDE. THUS WE HAVE OPTED NOT TO ISSUE ANY COASTAL
FLOOD ADVISORY.

THE UPCOMING FULL MOON COMBINED WITH THE PERIGEAN SPRING TIDES
WILL RESULT IN THE THREAT FOR SHALLOW COASTAL FLOODING NEAR THE
TIMES OF HIGH TIDE DURING THE EVENING HOURS...POSSIBLY BEGINNING
LATE MONDAY AND LIKELY EXTENDING THROUGH MUCH OF THE UPCOMING
WEEK. AT THIS TIME IS APPEARS THAT THE GREATEST THREAT FOR SHALLOW
COASTAL FLOODING IS IN THE CHARLESTON AND COASTAL COLLETON AREAS.

&&

.CLIMATE...
RECORD HIGHS - SUNDAY...JULY 1
KCHS... 100/1970
KCHL... 101/1902
KSAV... 102/1990

RECORD HIGHS - MONDAY...JULY 2
KCHS... 99/1996
KCHL... 101/1931
KSAV... 101/1931 AND PREVIOUS YEARS

RECORD HIGH MINIMUMS - SUNDAY...JULY 1

KCHS... 77/1986
KCHL... 86/1998
KSAV... 81/1897

RECORD HIGH MINIMUMS - MONDAY...JULY 2

KCHS... 78/1987
KCHL... 82/1998
KSAV... 79/1902

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR GAZ087-
     088-099>101-114>119-137>141.
SC...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR SCZ040-
     042>045-047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jul 1, 4:04 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SUN JUL 1 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052-
022015-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL JASPER-TIDAL BERKELEY-
404 PM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS THE SOUTH CAROLINA MIDLANDS THIS
AFTERNOON AND SHOULD DROP SOUTH INTO PARTS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA THIS EVENING. THE MOST LIKELY TIME
WILL BE BETWEEN 7 PM AND 11 PM. A FEW OF THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND
SEVERE HAIL.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXCESSIVE HEAT...HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS
ARE POSSIBLE MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-022015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
404 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS THE SOUTH CAROLINA MIDLANDS THIS
AFTERNOON AND SHOULD DROP SOUTH INTO PARTS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA COASTAL WATERS THIS EVENING. THE
MOST LIKELY TIME WILL BE BETWEEN 7 PM AND 12 AM. A FEW OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH AND SEVERE HAIL.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-022015-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
404 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS THE SOUTH CAROLINA MIDLANDS THIS
AFTERNOON AND SHOULD DROP SOUTH INTO PARTS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA THIS EVENING. THE MOST LIKELY TIME
WILL BE BETWEEN 7 PM AND 11 PM. A FEW OF THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND
SEVERE HAIL.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ049-050-022015-
COASTAL COLLETON-CHARLESTON-
404 PM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS THE SOUTH CAROLINA MIDLANDS THIS
AFTERNOON AND SHOULD DROP SOUTH INTO PARTS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA THIS EVENING. THE MOST LIKELY TIME
WILL BE BETWEEN 7 PM AND 11 PM. A FEW OF THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND
SEVERE HAIL.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXCESSIVE HEAT...HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS
ARE POSSIBLE MONDAY AND TUESDAY.

TIDES...ASTRONOMICAL INFLUENCES FROM THE UPCOMING FULL MOON AND
PERIGEE MAY LEAD TO SHALLOW COASTAL FLOODING WITH THE EVENING HIGH
TIDES THROUGH MID WEEK. COASTAL FLOOD ADVISORIES MAY BE REQUIRED
AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:27 PM EDTHeat AdvisoryCHSAllendale6 hr
Jul 1, 3:20 AM EDTExcessive Heat WarningCHSAllendale, Berkeley, Colleton, Dorchester, Hampton15 hr
Jul 1, 6:10 PM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton16 hr
Jul 1, 6:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester62 min
Jul 1, 6:44 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester61 min
Jul 1, 6:56 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester64 min
Jul 1, 7:23 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Hampton, Jasper67 min
Jul 1, 7:31 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton59 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.